Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Itchy rash at the ears and neck. Taken benadry cream and vitamin E, Ketoconazole for rosacea. Had hormone replacement therapy. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi. I keep getting a red, itchy rash. It comes on quickly, beginning at my ears (even in the ear canal) and spreading down my neck onto my arms and torso. I don't seem to have done anything differently, so I can't locate any possible allergen. I have tried benedryl cream and vitamin e cream. The vitamin e cream covers really well and seems to work best. I have taken ketoconizole cream for a rosacea type of dermatitis for years so I don't know if that is related. I have had allergies all my life and actually reacted with lupus like symptoms to HRT was stopped. That was many years ago. Thanks.
Posted Wed, 23 May 2012 in Skin Rash
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Ketoctonazole is an anti fungal cream , I do not suspect the present rash to be a fungal infection also since you say that Benedryl had no effect yes, the chances of it being an allergic one are also rare.

I would like to have a look on the lesions , If possible please load on here a image of the rashes you have.It helps me to advice you specifically.

Also do mention the substances you are allergic to .

Anticipating your response.
Above answer was peer-reviewed by
Follow-up: Itchy rash at the ears and neck. Taken benadry cream and vitamin E, Ketoconazole for rosacea. Had hormone replacement therapy. Treatment? 15 hours later
I don't have a picture of the rash. It is just red, almost like a burn. When it's there, it sort of stings and itches. The benedryl cream did help but the vitamin e cream helped more perhaps because it provided better coverage. I have had contact dermatitis in the past and covering creams like vasaline helped the most. I haven't tried antihistamines yet. I am allergic to most pollen and animal dander and to tetracycline. To my knowledge I don't have any food allergies. The contact dermatitis appeared to be to things like the printer's ink from the older copy machines. This was years ago.
Answered by Dr. Raju A.T 12 hours later
Hi again,

That was very informative.

If Benadryl and Vit E has worked then I am sorry I will have to consider it an allergic against my opinion in my last text. Contact dermatitis being a Type 4 hypersensitive reaction which usually produces papular lesions which may sometimes be filled with fluid.I do not relate your present rash to it .

Since your description of the rash in which you say is erythematic (red) and itchy which is due to mast cell degranulation. I would narrow my suspicions to allergic rash.Any allergen you are sensitive to can cause this by gaining entry in any of the routes.Taking antihistaminics will surely help also you can combine with application of antipruritics like ALPHOSYL (containing allantoin) .

Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor